Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Variance of the $k$-fold divisor function in arithmetic progressions for individual modulus

Tom 212 / 2024

David T. Nguyen Acta Arithmetica 212 (2024), 195-223 MSC: Primary 11B254; Secondary 11N37, 11M50 DOI: 10.4064/aa220517-3-11 Opublikowany online: 14 February 2024


In this paper, we confirm a smoothed version of a recent conjecture on the variance of the $k$-fold divisor function in arithmetic progressions to individual composite moduli, in a restricted range. In contrast to a previous result of Rodgers and Soundararajan (2018), we do not require averaging over the moduli. Our proof adapts a technique of S. Lester (2016) who treated the variance of the $k$-fold divisor function in the short intervals setting in the same range, and is based on a smoothed Voronoï summation formula but twisted by multiplicative characters. The use of Dirichlet characters allows us to extend to a wider range than the previous result of Kowalski and Ricotta (2014) who used additive characters. Smoothing also permits us to treat all $k$ unconditionally. This result is closely related to moments of Dirichlet $L$-functions.


  • David T. NguyenAmerican Institute of Mathematics
    San Jose, CA 95112, USA
    Department of Mathematics and Statistics
    Queen’s University
    Kingston, Ontario, K7L-3N6, Canada

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek